Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Real Depression

Posted by LostBoyinNC1 on July 11, 2002, at 0:33:26

In reply to Re: Real Depression LostBoyinNC1, posted by Bob on July 11, 2002, at 0:12:57

>
>
> Possibly there is some merit to the theory that TRD depressions can develop from med cycling.

Possibly? I think more than possibly. Its a known fact that repeatedly going on and off the same antidepressant can cause it to lose its effectiveness and its activation. This is especially true if you "bounce" on and off the same AD within a short time frame, say a couple month period of time.

>I wouldn't be one to argue with you, as I've done a great deal of med changing, and have only gotten worse. However, I don't think the patients can necessarily be blamed. I think people often find it very crushing to their spirit and physical feeling of well-being on the meds (I think the thought of enduring the side-effects for the rest of one's life, or at least long-term, is often horrifying for people) and so they go off them, or they try other meds that they pray don't have the unwanted side-effects. It's a harsh sentence to endure these meds for the rest of one's life. The current armamentarium is not very "patient-friendly", and we need to eventually come up with more tolerable treatments. If the treatments were tolerable and effective, people would not be playing musical meds nearly as much. It's only human to try to escape from the unnatural oppressive effects and feelings the meds cause.

I dont agree with you. I think most of the modern class antidepressants have a quite good side effect profile. What bothers me more is having to live in the "hell" of severe clinical depression. Thats ten times worse to me than living with some medication side effects.

Of course, there are a few drug side effects which are truly severe and unacceptable. Such as the EPS/TD movement disorders that atypical anti-psychotics can cause in depressives. Or blood sugar increases from Zyprexa or Seroquel that induces diabetes. Or MAOI hypertensive crisises. These are serious side effects to be avoided totally.

What I dont understand is people who think SSRI type side effects (weight gain, sexual dysfunction) are worse than living with the depression itself. I always come to the conclusion that most of these sorts of individuals dont have very severe depression to make the decision to go off an anti-depressant for what I consider to be trivial side effects.

I guess what Im saying is Id rather be able to sleep decently and be able to concentrate than have some weight gain or delayed orgasm side effects. Off ADs, my sleep and concentration fall apart, as do many other things.

Oddly enough, I find my sex drive increases on antidepressants. What kills my sex drive is untreated severe depression.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:LostBoyinNC1 thread:91928
URL: http://www.dr-bob.org/babble/20020709/msgs/112006.html